MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC SAFETY PEG KIT PUSH METHOD; DH EF PEG INITIAL PLACEMENT PRODUCTS

AVANOS MEDICAL INC. MIC SAFETY PEG KIT PUSH METHOD; DH EF PEG INITIAL PLACEMENT PRODUCTS
Model Number 8170-20
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.All information reasonably known as of (b)(6) 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported that during insertion the cannula needle, which the guidewire goes through, cracked (off) and slid into the patient.There was no reported injury.Additional information received (b)(6) 2022 reported, the hub broke off the cannula and slipped into the patient¿s adipose tissue; it (the hub) was dug out.There was no reported injury.Additional information received (b)(6) 2022 reported, the physician retrieved the broken pieces from the patient with hemostats.There was no reported injury.
 
Additional Manufacturer Narrative
The actual sample from the reported event was returned for evaluation.Visual examination of the device revealed the safety housing (pink color component) was on the opposite side of the cannula hub and the safety housing was unable to move back near the cannula hub.Inspection of the cannula,18g tw, component revealed that the component seemed secure in between the cannula hub and safety housing.However, the otn sheath (separated from the cannula assembly) appeared wrinkled, kinked, bent in multiple locations, and there were tool marks, bend marks and kinked marks.The reported event could not be confirmed as reported and the root cause is undetermined.The device history record for lot 30173264 was reviewed and the product was produced according to product specifications.All information reasonably known as of 07 jul 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
MIC SAFETY PEG KIT PUSH METHOD
Common Device Name
DH EF PEG INITIAL PLACEMENT PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT, INC.
6620 s. memorial place, suite 100
tucson 85756
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key14529555
Report Number3006646024-2022-00015
Device Sequence Number12221465
Product Code KNT
UDI-Device Identifier00350770446004
UDI-Public00350770446004
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K924065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number8170-20
Device Catalogue NumberN/A
Device Lot Number30173264
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2022
Supplement Date Received by Manufacturer06/21/2022
Initial Report FDA Received Date05/27/2022
Supplement Report FDA Received Date07/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale
Patient Weight79 KG